MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE FIXED WIRE; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE FIXED WIRE; DILATOR, ESOPHAGEAL
Model Number M00558340
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes Laceration(s) (1946); Unspecified Tissue Injury (4559)
Date of Event 12/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a cre fixed wire dilatation balloon was attempted to be used in the esophagus during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2024.During the procedure, when the balloon was inflated in the patient's esophagus and moving freely, the balloon popped.It was reported that the balloon was able to be inflated between 8 mm and 9 mm and was able to slide without full distension of the walls of the stenosis and without tension on the balloon.However, when the balloon was attempted to be inflated to 10 mm, the balloon ruptured and leaked sterile water.The procedure was not completed due to this event.A tear of the stenosis was observed.The dilation site was examined and showed moderate mucosal disruption.The patient was sent for an esophagram, admitted to the intensive care unit (icu) at another facility, and transported to a higher level of care.Surgery was not required but the patient was supported with intravenous (iv) fluids and antibiotics.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.Imdrf patient code e2009 is being used to capture the reportable event of laceration(s).Imdrf impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.Imdrf impact code f0801 is being used to capture the reportable event of intensive care.Imdrf impact code f2304 is being used to capture the reportable event of prophylactic treatment.Imdrf impact code f2203 is being used to capture the reportable event of imaging required.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block a2 (age at time of event), block a3a (sex), block a3b (gender), block a4 (weight), block a5 (ethnicity), block a6 (race) and block h10 (related report number) have been updated.Block h6 (patient codes) has been corrected.Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.Imdrf patient code e2015 is being used to capture the reportable event of unspecified tissue injury.Imdrf impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.Imdrf impact code f0801 is being used to capture the reportable event of intensive care.Imdrf impact code f2304 is being used to capture the reportable event of prophylactic treatment.Imdrf impact code f2203 is being used to capture the reportable event of imaging required.

Brand Name
CRE FIXED WIRE
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key21182748
Report Number3005099803-2024-06916
Device Sequence Number8630324
Product Code KNQ
UDI-Device Identifier08714729201991
UDI-Public08714729201991
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2026
Device Model NumberM00558340
Device Catalogue NumberM00558340
Device Lot Number0034135808
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2024
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date02/13/2025
Date Device Manufactured05/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age78 YR
Patient SexFemale
Patient Weight77 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American